• Supplements to minimize (?) chemo side effects

    Asked by mojoback on Saturday, November 2, 2013

    Supplements to minimize (?) chemo side effects

    I'm on the carbo/taxol mix and had my second treatment last week. I had a lot of traveling muscle/joint/bone pain. I tried to pre-treat with clairton (but maybe it should have been clairton-d?), but still suffered for about 5 days. I'm looking into trying L-Glutamine powder. Has anyone had success with this or other supplements?

    8 Answers from the Community

    8 answers
    • HOBO's Avatar
      HOBO

      Sorry to hear you are suffering with pain. I did not try either Claritan-d or supplements. For me the pain got progressively more severe. I hope you are able to find relief. Keep me.posted how you make out. Wishing you the best.

      Jane

      6 months ago
    • annettefm's Avatar
      annettefm

      I'm experiencing the same kind of all over pain after my first treatment as well as loss of bladder control. Anxious to follow this post for pain relief solutions for next time if nothing else.

      6 months ago
    • Judt1940's Avatar
      Judt1940

      Taking Claritin D, OxyCodone, Ativan. Nothing helps. Up in middle of the night. Ankles, knees, hips hurt and this is after chemo dose cut in half and the Neulasta cut. Would to find that miracle. So unsteady using a cane.

      6 months ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      My big side effect was hrroble leg, foot & ankle pain. The Saturday after first treatment was truly ffrightening. Also was on the taxol/carbo. As I understand it form the case manager I had, the Clarita only helps w/deep bone pain caused by neupognia or other drugs given to realise white blood count. With my oncologists blessing, I drugged myself. Usually had chemo on Thursday, ok to go to work on Friday. Started taking full dose of Narco Friday night. Saturday was my bad day, so full dose all day Saturday. Half dose Sunday. Then back to ibuprofen except occasionally at night. That's how I got through my 6 rounds of t/c. Good luck. I hope you find what works for you.

      6 months ago
    • MariaM's Avatar
      MariaM

      I had taxol/carbo and musculoskeletal pain. I took painkillers, focused my attention on other things, and reminded myself that this only lasted a few days. I can put up with anything for a few days, knowing that it will pass.

      6 months ago
    • ColoradoCathy's Avatar
      ColoradoCathy

      I had muscle/joint pain for a few days when I was on the carbo/taxol regimen. I also took L-Glutamine powder primarily to boost RBC count. I don't think it did anything for the muscle/joint pain. I took Ibuprophen during the day and Tylenol with benedryl to get to sleep at night. Good luck. I hope you find some relief.

      6 months ago
    • cam32505's Avatar
      cam32505

      I was hospitalized after my first chemo, due to the pain. They gave me morphine and zofran for the nausea. The morphine didn't touch the pain. When I had my second treatment, I asked my doctor was I could do for the pain, since pain meds didn't help. I took warm baths daily, used a heating pad, and pain medicine. But, i could count on many sleepless nights.

      6 months ago
    • anskysue's Avatar
      anskysue

      I used Claritin and Zantac and together they made a huge difference. I took them both every morning. I still had some pain with neulasta shots but not nearly as bad as before I started taking them.

      5 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more endometrioid adenocarcinoma questions.  Also, don't forget to check out our Endometrioid Adenocarcinoma page.